It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-21-2009, 01:30 PM   #1
Newbie
(female)
 
Join Date: May 2009
Posts: 5
natalie0406 HB User
Lid lag/lid retraction from too much synthroid?

Hi there!
I'm new here- I had Graves in 2005 and had a complete thyroidectomy. Been on synthroid since.
I had a baby 6 weeks ago, and my dose was increased from 125 mcg to 200 mcg during pregnancy.
Post delivery, my endo wanted me to stay on this dose as I'm breastfeeding.
HOWEVER, in the last week or so I noticed my eyes have become "asymmetrical" - my left eye appears much bigger and you can see more of the white part of eye above the pupil. Have gotten a blood test for my endo (who is 4 hours away and I need to wait a week for blood test results) but in the mean time, was wondering if:

-Does this seem to be thyroid related - I think this is lid lag/lid retraction?
-If it is thyroid related, will it go away once my levels are back to normal?

As if I didn't have enough to deal with between the newborn, the baby weight, and the C section recovery...

 
Old 05-21-2009, 01:46 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,320
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Lid lag/lid retraction from too much synthroid?

That's not something that would ordinarily be related to Synthroid dosing. It's usually due to the TSI antibodies which cause Graves'. Have you ever had similar eye problems since you were diagnosed? I'm wondering if your antibodies have kicked up again and are affecting your eyes.

 
Sponsors Lightbulb
   
Old 05-21-2009, 01:49 PM   #3
Senior Member
(female)
 
Join Date: Oct 2006
Location: austin,tx, usa
Posts: 188
librarygirl2 HB Userlibrarygirl2 HB Userlibrarygirl2 HB User
Re: Lid lag/lid retraction from too much synthroid?

Hi Natalie,

Woah, that sounds like what I went through for several months after Christmas. I was going hyper (based on my high FT4 results) even though my FT3 was low. My right eye was considerably more open than the left eye. It's very possible that my right eye was bulging out a bit more making the lid appear more open, I can't tell for sure if it is this reason or lid lag. Another interesting event was that the left eye muscle was not seeming to work very well, like the muscle was not at its optimal usage -- so when I closed my eyes I can feel my left eyelid muscle being dead weight and it took a considerable amount of strength to open that left eye past the pupil. I have since decreased my dosage a bit and my husband can see the difference and they are looking more symmetric now.

Let us know what your labs are, with the ranges. Even if you are going a bit hyper your symptoms can be in your eye as well resulting in drier eyes, lid lag, one or both eyes bulging out more, etc.

 
Old 05-21-2009, 03:02 PM   #4
Newbie
(female)
 
Join Date: May 2009
Posts: 5
natalie0406 HB User
Re: Lid lag/lid retraction from too much synthroid?

Hi Librarygirl and Midwest-
Thank you both for your response. When I had Graves both my eyes bulged - but they were symmetrically bulged. This time it's VERY asymmetrical. Librarygirl - it is a relief to hear your experience, maybe mine will improve once my levels are balanced!
Will let you know my numbers when I get them.

 
Old 05-23-2009, 10:35 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri
Posts: 894
zekat HB User
Re: Lid lag/lid retraction from too much synthroid?

I had bulging eyes with Graves as well. Following RAI, everything went back to normal (eventually). It took quite some time. Everything got completely screwed up again after the birth of my 1st son. He's 3 now and I'm still not quite straightened out. For whatever reason, my TSH positively bottomed out at 0.00 while my Free T3 & T4 hovered in the "normal" range. I was bumped down from 200mcg all the way to 125 over the last three years. It's been a mess. Now, my TSH is back up to 7.5. Argh.

I don't have any insight into your eye issues, but I do want to encourage you to just stay on top of things since pregnancy seems to really do a number on the immune system.

Congratulations on the baby. It's challenging, but oh so sweet, isn't it?

 
Old 05-24-2009, 04:26 AM   #6
Newbie
(female)
 
Join Date: May 2009
Posts: 5
natalie0406 HB User
Re: Lid lag/lid retraction from too much synthroid?

Yes - motherhood is tough, and I wish I did not have to worry about myself at this time and devote all energies to the baby.
How are you feeling now? Are you finally on the right dose?

 
Old 05-24-2009, 12:28 PM   #7
Registered User
(female)
 
Join Date: Jul 2005
Location: Kent South East England
Posts: 711
daisy01 HB User
Re: Lid lag/lid retraction from too much synthroid?

hiya,
I had a bulging right eye with lid lag, I was given an MRI scan as they believed I had myositis possibly with glaucoma as I had raised pressure in both my eyes, but all it showed was fatty deposits behind my eye were pushing it forward. These fatty deposits were a remnant of my hypoT swelling and nothing more. The pressure is apparently normal for me as my eyes are healthy and cope well with it. Go see a Dr just to put your mind at rest if nothing else.
I hope this gives you a little peace of mind that it may be something very simple, I know what its like to worry over these things and send you hugs.

 
Old 05-28-2009, 05:08 PM   #8
Newbie
(female)
 
Join Date: May 2009
Posts: 5
natalie0406 HB User
Re: Lid lag/lid retraction from too much synthroid?

Thanks everyone, for the support. Here is an update on my situation, I'm more discouraged than ever! My blood test did come back that I am a bit hyper with my current dose of Synthroid (200 mcg). I made the trip to see my endo who looked at my eye, and confirmed it is lid retraction that may be caused by Grave's antibodies. He asked that I get an ultrasound, but it showed what is left of my thyroid is not active, so this ruled out the Grave's hypothesis.
He lowered my dosage to 150 mcg and wants to see me in two months. But I'm pretty depressed that he could not pinpoint the source of my problem! I feel more deformed by the day .

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Severe vertigo since starting Synthroid again tigger67 Dizziness / Vertigo 3 05-04-2010 11:01 AM
retraction HELP!!!! stadddicobe Sexual Health - Men 2 04-12-2007 01:01 PM
What Age Retraction? Stunt Men's Health 7 08-26-2006 12:00 AM
Foreskin Retraction and sex (disgusting, i know) razthehedgehog Sexual Health - Teens 3 08-15-2006 03:26 PM
[foreskin retraction] PLEASE READ nedflanders Sexual Health - Men 1 07-24-2005 01:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (227), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!